Juvederm filler in cheeks. Puffiness under one eye. Is this a permanent problem? Should I wait longer for it to resolve?

October 2015 I received Juvederm in my cheeks. A week later a fluid-filled pouch appeared below one eye. Two weeks later doctor used dissolving agent. It seemed to get smaller but not gone. Within a week, puffiness back and larger. In March 2016 I went in for botox in forehead. Doctor saw puffiness under eye and mentioned my lympathic system as problem. She did botox, prescribed prednisone for a day. Cheek puffiness got worse. Went back in for dissolving injection, got smaller, then back again.

Doctor Answers 2

Juvederm in cheeks and tear trough - now problems

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

It is a recurring issue seen on Realself. Juvederm is not a great filler for the cheeks and eye area. It leads to swelling that is hard to fix. I would try more hyaluronidase and possible seek another opinion. If not improving, consider 5FU with Kenalog. I'm sorry this has happened to you but it is a combination of a poor choice of filler and not the best injection. I use Restylane and blunt cannulas for this injection. 


Panama City Facial Plastic Surgeon
4.8 out of 5 stars 54 reviews

Puffiness from Juvederm

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

It is possible that you are having an allergic reaction and still require more Vitrase to dissolve the product.  I prefer Belotero in this delicate under eye area.  Please consult an expert.  Best, Dr. Green

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.